Alert archive / West Virginia / Freeze Warnings in 2011
Freeze Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Oct 29, 2011, 2:26 PM EDT for 28 counties in West Virginia; 9 counties in Ohio; Buchanan County, Dickenson County, Virginia. It took effect at Oct 30, 2011, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2011, 2:26 PM EDT (18:26 UTC)
- In effect from
- Oct 30, 2011, 1:00 AM EDT
- Expired
- Oct 30, 2011, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
All 39 counties
Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 48 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890 WWUS71 KRLX 291826 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 226 PM EDT SAT OCT 29 2011 OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-024>040- 300230- /O.NEW.KRLX.FZ.W.0003.111030T0500Z-111030T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...GILBERT CREEK...CHATTAROY... AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY... SWITZER...HOLDEN...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI... BELINGTON 226 PM EDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY. * HAZARDS...FREEZING TEMPERATURES...MAINLY AWAY FROM THE LARGER RIVERS. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AFTER 1 AM. * IMPACTS...SUB-FREEZING TEMPERATURES WILL SEVERELY DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
004 WWUS71 KRLX 300221 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1021 PM EDT SAT OCT 29 2011 OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-024>040- 301030- /O.CON.KRLX.FZ.W.0003.111030T0500Z-111030T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...GILBERT CREEK...CHATTAROY... AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY... SWITZER...HOLDEN...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI... BELINGTON 1021 PM EDT SAT OCT 29 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... * HAZARDS...FREEZING TEMPERATURES...MAINLY AWAY FROM THE LARGER RIVERS. * TEMPERATURES...IN THE LOWER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AFTER 1 AM. SUNDAY MORNING LOWS WILL BE IN THE UPPER 20S TO LOWER 30S ACROSS THE LOWLANDS AND SOUTHERN MOUNTAINS...AND IN THE 20S IN THE CENTRAL AND NORTHERN MOUNTAINS. TEMPERATURES WILL RISE ABOVE FREEZING MOST EVERYWHERE BY 10 AM. * IMPACTS...SUB-FREEZING TEMPERATURES WILL SEVERELY DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TRM
782 WWUS71 KRLX 300809 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 409 AM EDT SUN OCT 30 2011 OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-024>040- 301300- /O.CON.KRLX.FZ.W.0003.000000T0000Z-111030T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...GILBERT CREEK...CHATTAROY... AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY... SWITZER...HOLDEN...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI... BELINGTON 409 AM EDT SUN OCT 30 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * HAZARDS...FREEZING TEMPERATURES...MAINLY AWAY FROM THE LARGER RIVERS. * TEMPERATURES...AROUND 30. * TIMING...TEMPERATURES TO CONTINUE BELOW FREEZING THROUGH 9 AM SUNDAY MORNING. TEMPERATURES WILL RISE ABOVE FREEZING MOST EVERYWHERE BY 10 AM. * IMPACTS...SUB-FREEZING TEMPERATURES WILL SEVERELY DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
733 WWUS71 KRLX 301310 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 910 AM EDT SUN OCT 30 2011 OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-024>040- 301415- /O.EXP.KRLX.FZ.W.0003.000000T0000Z-111030T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...GILBERT CREEK...CHATTAROY... AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY... SWITZER...HOLDEN...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI... BELINGTON 910 AM EDT SUN OCT 30 2011 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ACROSS MOST OF THE WARNING AREA FELL TO OR BELOW FREEZING OVERNIGHT. THIS WIDESPREAD FREEZE EFFECTIVELY ENDS THE GROWING SEASON FOR THE ENTIRE CHARLESTON WEST VIRGINIA COUNTY WARNING AREA. A PUBLIC INFORMATION STATEMENT WILL BE ISSUED SHORTLY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Oct 29, 1:37 PM EDT, 49 minutes earlier.
Area forecast discussion, Oct 29, 1:37 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
137 PM EDT SAT OCT 29 2011
.SYNOPSIS...
SURFACE HIGH PRESSURE BUILDS IN TONIGHT. UPPER LEVEL SYSTEM MONDAY.
HIGH PRESSURE RETURNS TUESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
LATEST SURFACE MAP SHOWS AN AREA OF LOW PRESSURE OFF THE MID-
ATLANTIC COAST WITH HIGH PRESSURE OVER THE SOUTHERN PLAINS.
THE LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEAST AND SHOULD
BE LOCATED NEAR NEWFOUNDLAND BY LATE SUNDAY AFTERNOON. AS THIS
FEATURE MOVES AWAY...THE HIGH PRESSURE WILL BUILD NORTHEAST INTO
THE AREA.
LATEST RADAR MOSAIC AND SURFACE OBSERVATIONS INDICATE THE HEAVIEST
PRECIPITATION HAS ALREADY PULLED NORTHEAST OF THE AREA...WITH ONLY
SOME SCATTERED SNOW/RAIN SHOWERS ACROSS OUR FAR NORTHEAST
COUNTIES.
EXPECT PRECIPITATION CHANCES WILL END THIS EVENING...WITH DRY
CONDITIONS ANTICIPATED AREA-WIDE BY MIDNIGHT.
LIGHT WINDS...WET GROUND AND MOSTLY CLEAR SKIES WILL THEN RESULT
IN THE DEVELOPMENT OF PATCHY DENSE FOG AFTER MIDNIGHT...MAINLY
ALONG THE RIVER VALLEYS AND OTHER FAVORED VALLEY LOCATIONS.
OUTSIDE OF THE AREAS NEAR RIVERS...EXPECT TEMPERATURES WILL FALL
BELOW FREEZING... AND HAVE DECIDED TO GO WITH A FREEZE WARNINGS
FOR ALL LOCATIONS WHICH ARE CURRENTLY STILL INCLUDED IN THE
FROST/FREEZE PROGRAM.
AFTER THE FOG DISSIPATES SUNDAY MORNING...ABUNDANT SUNSHINE AND
COOL TEMPERATURES SHOULD RESULT IN A PLEASANT DAY.
FEEL THE MET NUMBERS ARE TOO WARM FOR TONIGHT AND SUNDAY. HAVE
TWEAKED THE TEMPERATURES TO REFLECT THE MAV TRENDS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE DRIFTS EAST OVER THE MID ATLANTIC COAST SUNDAY WITH
THE NEXT SYSTEM BEGINNING TO DROP IN FROM THE NORTHERN PLAINS. THIS
WILL BE AN UPPER LEVEL LOW AND SURFACE/LOW LEVEL COLD FRONT THAT
WILL PUSH INTO THE SOUTHERN LAKES AND OHIO VALLEY BY MONDAY. THIS
SYSTEM WILL BE ON THE WANE HOWEVER...WITH THE UPPER CLOSED LOW
FILLING AND DEGRADING INTO AN OPEN WAVE...AND THE COLD FRONT WASHING
OUT AS IT MOVES INTO THE MIDDLE OHIO VALLEY. SHOULD BE ENOUGH
RESIDUAL MOISTURE AND LIFT TO BRING A FEW SHOWERS MONDAY...MIXED
WITH A WET SNOWFLAKE EARLY MONDAY NIGHT WITH THE LAST OF THE POPS
OVER THE HIGHEST ELEVATIONS OF THE NORTHEAST MOUNTAINS.
MOUNTAINS WILL ALSO HAVE A TOUGH TIME RECOVERING IN TERMS OF
TEMPERATURES WITHOUT ANY SUBSTANTIAL WARM AIR ADVECTION IN THE CWA
PRIOR TO THE MONDAY SYSTEM WHICH WILL REINFORCE THE LOWER
THICKNESSES. DESPITE THIS...SHOULD SEE A SLOW RISE IN THE MAX
TEMPERATURES THROUGH THE SHORT TERM FORECAST PERIOD...WITH BETTER
INDICATIONS OF A WARMER AIRMASS COMING BEYOND TUESDAY. ALL IN
ALL...BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
RATHER TRANQUIL WEATHER IN THE LONG TERM. MODELS INITIALLY START OUT
IN GOOD AGREEMENT WITH A SHORTWAVE TROUGH MOVING THROUGH THE AREA
MONDAY THRU TUESDAY TIME FRAME. THIS WILL CREATE LIGHT PRECIPITATION
ACROSS THE AREA...WITH LIGHT SNOWFALL ACROSS THE HIGHER TERRAIN.
HIGH PRESSURE THEN SETS UP ACROSS THE AREA FOR MID WEEK FOR
DRIER...AND MUCH WARMER WEATHER. MODELS BEGIN TO DIFFER IN THE
EXTENDED WITH THE HANDLING OF NEXT SYSTEM. GFS SWINGS A DEEP TROUGH
THROUGH THE REGION LATE WORK WEEK WHILE ECMWF FORMS A CUT OFF LOW
OVER SOUTH CENTRAL U.S. BEFORE LIFTING IT UP TO THE NORTHEAST
TOWARDS THE REGION. REGARDLESS OF WHICH SOLUTION PANS OUT...WILL
LIKELY SEE A RETURN TO UNSETTLED WEATHER LATE NEXT WEEK.
&&
.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH NORTHEAST AWAY FROM THE
AREA...ALLOWING HIGH PRESSURE TO BUILD IN TONIGHT.
AS THE LOW PULLS NORTHEAST...EXPECT AREA OF RAIN/SNOW WITH
MVFR/IFR CONDITIONS CURRENTLY ACROSS THE NORTH WV COUNTIES AS WELL
AS THE NORTHERN AND CENTRAL MOUNTAINS TO ALSO PULL NORTH. BY
00 UTC...EXPECT VFR CONDITIONS WILL BE COMMON ACROSS MOST OF THE AREA.
LIGHT WINDS...WET GROUND AND MOSTLY CLEAR SKIES WILL RESULT IN THE
DEVELOPMENT OF PATCHY DENSE FOG AND IFR/LIFR CONDITIONS
TONIGHT...MAINLY ALONG THE RIVER VALLEYS AND OTHER FAVORED VALLEY
LOCATIONS.
AFTER 12Z SUN...EXPECT FOG AND ANY ASSOCIATED LOW CLOUDS WILL
QUICKLY DISSIPATE...LEAVING VFR CONDITIONS REGIONWIDE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM TO HIGH.
ALTERNATE SCENARIOS: DENSE FOG AND ASSOCIATED IFR/LIFR CONDITIONS
COULD DEVELOP LATER THAN CURRENTLY THOUGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY L L H M M H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY L L L M L L M H H H H H
EKN CONSISTENCY M H H M M M M M M M M M
PKB CONSISTENCY L L M H H M H H H H H H
CKB CONSISTENCY L L L L L M H M H H H H
AFTER 18Z SUNDAY...NO WIDESPREAD IFR CONDITIONS ANTICIPATED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR WVZ005>011-
013>020-024>040.
OH...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR OHZ066-067-075-
076-083>087.
KY...NONE.
VA...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR VAZ003-004.
&&
SYNOPSIS...KTB/JSH/SL
NEAR TERM...JSH
SHORT TERM...26
LONG TERM...SL
AVIATION...JSHHazardous weather outlook, Oct 29, 10:16 AM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1016 AM EDT SAT OCT 29 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-301430- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 1016 AM EDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD FREEZING TEMPERATURES ARE POSSIBLE SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in West Virginia, 2011Freeze Warnings in Ohio, 2011Freeze Warnings in Virginia, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.